Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 122, NWS Nashville, TN

December 18, 2021Giles County, Tennessee

NWS Nashville, TN issued this river flood advisory at Dec 18, 2021, 5:38 AM CST for Giles County, Tennessee. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 5:38 AM CST (11:38 UTC)
Expired
Dec 18, 2021, 5:03 PM CST
In force
11 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Richland Creek near Pulaski (PLKT1).

Action stage
16 ft
Minor stage
20 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

074 
WGUS84 KOHX 181138
FLSOHX

Flood Advisory
National Weather Service Nashville TN
538 AM CST Sat Dec 18 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

For the Richland Creek...including Pulaski...elevated river levels 
are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 600 PM CST.

&&


TNC055-190000-
/O.NEW.KOHX.FL.Y.0122.211218T1138Z-211219T0000Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
538 AM CST Sat Dec 18 2021

...FLOOD ADVISORY IN EFFECT FROM EARLY THIS MORNING THROUGH THIS 
AFTERNOON...

* WHAT...Multiple rounds of heavy rainfall have led to flooding. 

* WHERE...Richland Creek Above Pulaski.

* WHEN...From early this morning to this evening.

* IMPACTS...At 16.0 feet, Flooding of low lying agricultural land 
  along the river begins

* ADDITIONAL DETAILS...
  - At 5:00 AM CST Saturday the stage was 16.2 feet and cresting.
  - Forecast...The river is expected to fall to 7.9 feet
    Wednesday evening.
  - Action stage is 16.0 feet.
  - Flood stage is 20.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3505 8688


$$

Adcock
1 follow-up statement
802 
WGUS84 KOHX 182303
FLSOHX

Flood Advisory
National Weather Service Nashville TN
503 PM CST Sat Dec 18 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

TNC055-190015-
/O.CAN.KOHX.FL.Y.0122.000000T0000Z-211218T2303Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
503 PM CST Sat Dec 18 2021

...FLOOD ADVISORY IS CANCELLED...

The Flood Advisory is cancelled for
  the Richland Creek Above Pulaski.

* ADDITIONAL DETAILS...
  - At 5:00 PM CST Saturday the stage was 15.3 feet and falling.
  - Forecast...The river is expected to fall to 8 feet by
    Wednesday evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3505 8688


$$

Shamburger

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Dec 18, 5:26 AM CST, 12 minutes earlier.

Area forecast discussion, Dec 18, 5:26 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
526 AM CST Sat Dec 18 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Looking at radar we sit between two sets of showers this morning,
with some showers currently moving up through Alabama and a line
of showers to our northwest. Expect for two rounds of showers
today, with one round this morning and another this
afternoon/evening. This morning's round should move through pretty
quickly, with the best chance for those along and east of I-65.
Our second round of showers will come along the cold front
expected to move through later today. This line is expected to be
dwindling as it moves through the area, so highest rainfall
amounts from this line will likely be in our northwestern
counties with things falling apart as it moves eastward. When all
is said and done, most of the area can expect around 0.5". Those
in our southeastern counties could see a bit more than this, since
they will likely be the rainfall winner seeing both rounds of
rain. Severe weather is not expected, but there will be some
instability in the area for a few isolated t'storms to develop
this morning and afternoon. Showers will exit the area overnight.

Starting tomorrow, not a whole lot to talk about in terms of the
forecast for the foreseeable future with dry conditions in place.
Closed low will move along the Gulf Coast by Tuesday and
eventually move up the east coastline by midweek. The low will be
far enough south that we shouldn't see any impacts in our area
besides a few more clouds on Tuesday. Highs will be cooler
tomorrow with highs in the 40s, but do expect temps to creep up a
little each day with highs in the 50s for most of the week
thereafter. Overnight lows will be much cooler starting tomorrow
night through at least Wednesday night, with most of the area in
the 20s to low 30s. Models are having a difficult time with what
will be going on following that low pressure, which leaves some
uncertainty as we reach the end of next week. Consensus currently
is for us to remain in our dry pattern, but this could change.
For those interested, the way too early Christmas Eve/Day
forecast suggests that temps will be on the rise, with highs
moving into the 60s.

&&

.AVIATION...
12Z TAF DISCUSSION.

More rain chances and an approaching cold front will keep MVFR/IFR
cigs/vis and even LIFR cigs/vis possible this morning. Southerly
winds around 10 knots gusting to 15 knots by mid morning will
eventually be northerly around 10 knots gusting to 15 knots by the
evening as the cold front moves through the area today. Best
chances for rain will be in the afternoon to early evening, but
rain chances will impact terminals all day today keeping cigs to
IFR with low MVFR at best. Tonight fog will be possible, along
with lingering drizzle/mist, that may bring vis to MVFR/IFR at all
terminals, especially KCSV.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Adcock
AVIATION........Barnwell
Hazardous weather outlook, Dec 18, 2:12 AM CST, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
212 AM CST Sat Dec 18 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-190815-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
212 AM CST Sat Dec 18 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

09

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 3:57 PM CSTRiver Flood AdvisoryOHXPerry23 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.